Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 26, 2021Murray County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 26, 2021, 4:53 PM EDT for Murray County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2021, 4:53 PM EDT (20:53 UTC)
Expired
Aug 26, 2021, 5:30 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Wind
40

County Murray County, GA

The radar

The Northeast Alabama radar (KHTX), 124 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
882 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

020 
WWUS82 KFFC 262053
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
453 PM EDT Thu Aug 26 2021
 
GAZ005-262130-
Murray GA-
453 PM EDT Thu Aug 26 2021

...HEAVY RAINFALL HAS BEGUN TO IMPACT PORTIONS OF CENTRAL MURRAY 
COUNTY...

At 451 PM EDT...a strong thunderstorm was over Crandall, or near
Chatsworth...moving west at 5 mph.

HAZARD...Winds up to 40 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially 
         in poor drainage areas.

Some locations in the path of this storm include
Chatsworth, Eton, Crandall, Conasauga Lake and Sumac. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3493 8470 3482 8459 3480 8460 3474 8479
      3486 8484 3487 8482 3488 8482
TIME...MOT...LOC 2051Z 086DEG 6KT 3485 8472 

MAX HAIL SIZE...
MAX WIND GUST...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 26, 3:20 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Aug 26, 3:20 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
320 PM EDT Thu Aug 26 2021

.SHORT TERM /Tonight through Friday Night/...

Despite weak mid/upper-level troughing still present over the region
and ample low-level moisture, it appears that weakening mid-level
lapse rates have severely limited convective potential across much
of the forecast area this afternoon. Model soundings indicate we
should see at least slightly more favorable mid-level lapse rates
tomorrow even as the trough continues to weaken and mid/upper
ridging begins building into the region. Still, without any
definitive forcing mechanism any isolated to scattered convection
will remain diurnally focused through the period. Above mentioned
weak lapse rates should also keep severe thunderstorm threat to a
minimum as well. Temperatures remain seasonably warm through the
period.

20

.LONG TERM /Saturday through Thursday/...

No big changes for the long term as a ridge of high pressure covers
the southeast. Tropical Depression Nine is forecast to enter the
central Gulf this weekend and move up the lower MS Valley Monday and
Tuesday. Not sure how much tropical moisture our area will see this
weekend...but looks like the potential is there for some increase in
pops for the first of the week as the remnants begin to drift
northeast. Have pushed pops up to likely across the far north for
Tuesday and Wednesday...otherwise no changes. The previous
discussion is included below.

Previous...
The extended opens on Saturday morning with enhanced
moisture present in the wake of an open wave disturbance traversing
the western rim of the Bermuda high. PWATs of 2.0-2.2" are focused
across far southeast GA, with chance PoPs in tow. Any storms that
form in this area will be efficient rain makers, and may produce
strong downdraft winds. As we progress into Sunday, the center of
the Bermuda high edges further westward, bringing with it
comparatively drier air, especially along and east of I-75. Lower
chances for showers and thunderstorms remain, especially during the
afternoon and evening.

Late Monday and beyond are contingent on the track and intensity of
the latest tropical system, progged to move into the Gulf late this
weekend. Subsequent model runs have shown an eastward shift in
forecast track, which could push tropical moisture our way by
midweek, but uncertainty remains a key player this far out. Best to
hedge our bets at this point, so have capped PoPs at chance; expect
changes to this period in future grid updates as guidance improves.

41/NListemaa/Hochstatter

&&

.AVIATION...
18Z Update...

VFR conditions are expected to predominate across the area through
06Z, outside of isolated to scattered convection. Will see areas of
MVFR or lower ceilings and visibilities developing, more widespread
across central Georgia. Most likely TAF sites to see any significant
impacts will be KMCN, KAHN and KPDK. VFR conditions return to any
impacted areas by 14-16Z. Winds remain easterly 4-8kt through 00Z,
diminishing to 4kt or less after.

//ATL Confidence...18Z Update...

High all elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  89  71  90 /  20  40  30  20
Atlanta         73  89  73  88 /  20  40  30  30
Blairsville     67  85  68  85 /  30  30  20  20
Cartersville    70  90  71  90 /  20  30  20  30
Columbus        73  90  73  89 /  10  50  30  60
Gainesville     70  87  71  88 /  20  30  30  20
Macon           73  90  72  91 /  20  50  40  50
Rome            70  92  71  91 /  30  30  20  30
Peachtree City  70  89  70  88 /  20  40  30  30
Vidalia         74  90  73  90 /  20  50  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....41
AVIATION...20
Hazardous weather outlook, Aug 26, 5:08 AM EDT, 11 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
508 AM EDT Thu Aug 26 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
508 AM EDT Thu Aug 26 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered to numerous thunderstorms are possible this afternoon
and evening across much of north and central Georgia. The greatest
coverage of storms should be along and north of a line extending
from Armuchee to Dawsonville to Cleveland. A few storms could be
strong with gusty winds, locally heavy rainfall, and lightning as
the main hazards.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

A return to a more diurnal pattern with isolated to scattered
thunderstorms is expected for the weekend into the middle of the
week next week. With any storms that develop, locally heavy
rainfall, lightning, and gusty winds will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Aug 26, 1:32 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
132 PM EDT THU AUG 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     2 SSE NICHOLASVILLE     33.84N  83.74W
08/25/2021                   WALTON             GA   EMERGENCY MNGR

            A LARGE TREE WAS DOWNED ONTO POWER LINES ON BOLD
            SPRINGS ROAD.

&&

EVENT NUMBER FFC2100567

RWILLIS
Local storm report, Aug 26, 1:34 PM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
134 PM EDT THU AUG 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     1 NE BETWEEN            33.83N  83.80W
08/25/2021                   WALTON             GA   EMERGENCY MNGR

            TWO LARGE TREES WERE DOWNED ON TROY SMITH ROAD AT NEW
            HOPE CHURCH ROAD.

&&

EVENT NUMBER FFC2100568

RWILLIS
Local storm report, Aug 26, 1:38 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
138 PM EDT THU AUG 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     TSTM WND DMG     3 SSE GOOD HOPE         33.75N  83.59W
08/25/2021                   WALTON             GA   EMERGENCY MNGR

            TWO LARGE TREES WERE DOWNED ON CHANDLER ROAD AT BRINDLE
            FARMER ROAD.

&&

EVENT NUMBER FFC2100569

RWILLIS
Special weather statement, Aug 26, 4:18 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
418 PM EDT Thu Aug 26 2021

GAZ004-005-262045-
Whitfield GA-Murray GA-
418 PM EDT Thu Aug 26 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL MURRAY AND
EASTERN WHITFIELD COUNTIES THROUGH 445 PM EDT...

At 418 PM EDT...a strong thunderstorm was near Crandall, or near
Chatsworth...moving west at 10 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dalton, Chatsworth, Varnell, Eton, Crandall, Conasauga Lake,
Beaverdale, Dawnville, Sumac, Fort Mountain State Park and North
Georgia Speedway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3479 8461 3478 8464 3476 8464 3464 8492
      3493 8501 3493 8500 3494 8465
TIME...MOT...LOC 2018Z 073DEG 10KT 3483 8471

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 26, 4:53 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
453 PM EDT Thu Aug 26 2021

GAZ005-262130-
Murray GA-
453 PM EDT Thu Aug 26 2021

...HEAVY RAINFALL HAS BEGUN TO IMPACT PORTIONS OF CENTRAL MURRAY
COUNTY...

At 451 PM EDT...a strong thunderstorm was over Crandall, or near
Chatsworth...moving west at 5 mph.

HAZARD...Winds up to 40 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Some locations in the path of this storm include
Chatsworth, Eton, Crandall, Conasauga Lake and Sumac.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3493 8470 3482 8459 3480 8460 3474 8479
      3486 8484 3487 8482 3488 8482
TIME...MOT...LOC 2051Z 086DEG 6KT 3485 8472

MAX HAIL SIZE...
MAX WIND GUST...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 8:31 PM EDTSpecial Weather StatementFFCDeKalb, Fulton29 min
Aug 25, 8:50 PM EDTSpecial Weather StatementFFCDeKalb25 min
Aug 25, 9:26 PM EDTSpecial Weather StatementFFCClayton, Douglas34 min
Aug 26, 4:18 PM EDTSpecial Weather StatementFFCMurray, Whitfield27 min
Aug 26, 5:30 PM EDTSpecial Weather StatementFFCFannin, Gilmer, Towns, Union15 min
Aug 26, 5:56 PM EDTSpecial Weather StatementFFCFannin34 min
Aug 26, 7:33 PM EDTSpecial Weather StatementFFCTwiggs27 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.